Page 1 of 3 123 LastLast
Results 1 to 10 of 30

Thread: bowel/bladder issues

  1. #1

    bowel/bladder issues

    So frustrated! I'm a T8 para, and have been for 7 mos now. For 5 months, I had my bowel and bladder program working just fine. For about the last two months though, everything has gone awry! I am having accidents of both kinds, all the time. I was doing my bowel program on Tues, Thurs and Sundays- that was working just fine. Since I started having accidents, I bumped it up to every other day. I will still have an accident the day after I did my bp. I don't understand this! And I have also started leaking urine quite often- not as often as the bowel accidents, but still every few days. I am so frustrated. I have tried talking to the doctor about this problem, but don't seem to get an answer. And even more upsetting, don't feel like anyone really is concerned. I have tried to stay positive after this accident, but this problem is about to keep me locked in my bedroom. Who wants to go out in public or do anything with the fear of having an accident- of any kind- at any time? I don't know what else to do. Any advice would be greatly appreciated!

  2. #2
    I know how you feel. I have been at this for about a year and a half now and about 6 months out from my injury my bladder went hay wire too. There isn't much that would get me more fired up than pissing my pants.

    I tried a bunch of different things to try and control it. The bladder meds works but they made me constipated. So I just started cathing more to keep my bladder empty. I would leak if I had more than 300 mL in there. After 5 months and a few urologists the problem went away by itself. I did cut back on my baclofin and think this might have something to do with it but not sure.

    Now I just have to watch out when I retain fluid I will dump very quickly when it decides to come out and I need to stay on top of it. Also if I have a large volume build up for the next few days my bladder is a little funky.

    Don't get too discouraged your body is still changing and figuring itself out. Just know you not alone with this. Someone with more experience will chime in but this is a good place for info. Good luck.
    "Donny you're out of your element!" ~ Walter Sobchak

    T-5 Complete 9/15/06

  3. #3
    what is your current routine? (Dig stim? suppository, if so what kind?)
    Get involved in politics as if your life depended on it, because it does. -- Justin Dart

    I shall not tolerate ignorance or hate speech on this site.

  4. #4
    I take a stool softener thirty mins before I start my bp. I also eat something 30 min to an hour before I begin. Then I use a suppository (I thought it was the magic bullet, but just found out its a bisacodyl supp) and wait 15 mins before I stim. I stim for about a min or two and then wait 10-15 mins before I stim again. I stim usually about 4 or 5 times. I get all done, and then lately the day after is when I have an accident. I just don't get it. I'm doing my bp every other day now, as to before I was doing it just on Tues, Thurs and Sundays. I don't know why this just started happening.

    I can't thank yall enough for typing in and trying to help me figure this out. This has been such an upsetting thing, but it's nice to hear that I'm not the only one who has gone through this.

  5. #5
    See the extensive response I wrote to the PM you sent to me (identical post) earlier today. Please don't send both PMs and post on the forums. It is a waste of the moderator's time, and when we respond in PMs others don't benefit from the response. With your permission, I will just past that response here. Thanks.

    (KLD)

  6. #6
    I am so sorry about the repeat question. This is the very first time I have used this website and I just wasn't sure how to do it. Now I know. Of course I would like to have your response posted here so that everyone can benefit from it.

  7. #7

    Question

    stool softener maybe the culprit? I take mine the day/night b4 my routine. The stool softener maybe acting in at the time you're having accidents?

    You're still an infant in this whole SCI stuff so it sucks now but it'll get better.
    Get involved in politics as if your life depended on it, because it does. -- Justin Dart

    I shall not tolerate ignorance or hate speech on this site.

  8. #8
    I don't know what the SCI nurse said, but is it possible that you don't need the suppository anymore? This happened to my husband although it was about one month post. He is T12/L1. Turned out he had gotten his BCR reflex back and no longer needed the suppository. Dig stim was enough. As far as the bladder, the only time this happens to him is when he has a UTI. Have you been tested for that?

  9. #9
    What is the BCR reflex? Is it affected by temp of food? I'm wondering if it is the culprit of some issues my son has been having.

  10. #10
    Senior Member
    Join Date
    Jun 2004
    Location
    upstate,new york, USA
    Posts
    319
    I am a T-12 incomplete and went through the same thing right about the 6-7 month period. I finally gave up on the suppositories and stool softeners. I have better luck with metamucil and trying to get my timing down with that. I now go once a day with dig-stim and the accidents are a lot less.....I drink a double dose of metamucil right before dinner and usually am ready to go the next morning 20 minutes after breakfast...........as long as i don't eat something different (popcorn, greasy food......etc) I'm down to 1-2 accidents a month.

Similar Threads

  1. Bill Frist
    By Tuesday in forum Funding, Legislation, & Advocacy
    Replies: 12
    Last Post: 02-23-2003, 08:47 PM
  2. Replies: 0
    Last Post: 10-28-2002, 05:48 PM
  3. Disability Issues briefing paper released (NZ)
    By antiquity in forum Funding, Legislation, & Advocacy
    Replies: 0
    Last Post: 09-09-2002, 07:02 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •